Results 1 to 6 of 6

Thread: Do you have experience with stomach issues due to medication?

  1. #1
    Senior Member TheAbleChef's Avatar
    Join Date
    Jan 2009
    Location
    Toronto, Ontario
    Posts
    932

    Do you have experience with stomach issues due to medication?

    I was taking 1000mg of Naproxen daily for 2 years and now my stomach is so sensitive to most foods. Coffee turns my bowels in to a very over cooked noodle.

    What did you do to repair your gut/stomach?
    Last edited by TheAbleChef; 12-14-2018 at 09:01 PM.
    Never Give Up!

  2. #2
    Have you seen a physician about this? What problems do you have other than loose bowel movements? Cramping? Nausea? Have you been evaluated for a possible gastric ulcer? If your primary care physician is not able to assist you, suggest you see a specialist (gastroenterologist).

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

  3. #3
    In the US, the maximum daily does for Naproxen is 1000mg/day.

    I was taking it for a while to treat arthritis and eventually developed intense stomach pain.

    A Gastroenterologist did a scope and found inflammation in my stomach. They also tested for a bacteria called H.Pylori which came back negative. Then they put me on Nexium which belongs to a class of medications called Proton Pump Inhibitors (PPI) Make sure the GI doctor knows something about SCI because long term use of PPI can increase risk for osteoporosis and osteoporotic fractures.

    Hope you get to feeling better.

  4. #4
    Senior Member TheAbleChef's Avatar
    Join Date
    Jan 2009
    Location
    Toronto, Ontario
    Posts
    932
    Quote Originally Posted by 2drwhofans View Post
    In the US, the maximum daily does for Naproxen is 1000mg/day.

    I was taking it for a while to treat arthritis and eventually developed intense stomach pain.

    A Gastroenterologist did a scope and found inflammation in my stomach. They also tested for a bacteria called H.Pylori which came back negative. Then they put me on Nexium which belongs to a class of medications called Proton Pump Inhibitors (PPI) Make sure the GI doctor knows something about SCI because long term use of PPI can increase risk for osteoporosis and osteoporotic fractures.

    Hope you get to feeling better.
    My mistake, I meant 1000mg of Naproxen.
    Never Give Up!

  5. #5
    Senior Member TheAbleChef's Avatar
    Join Date
    Jan 2009
    Location
    Toronto, Ontario
    Posts
    932
    Quote Originally Posted by SCI-Nurse View Post
    Have you seen a physician about this? What problems do you have other than loose bowel movements? Cramping? Nausea? Have you been evaluated for a possible gastric ulcer? If your primary care physician is not able to assist you, suggest you see a specialist (gastroenterologist).

    (KLD)
    ive seen my doc but my stomach wasn’t as bad as it is now. Tonight, all I ate was saut?ed chicken breast, saut?ed veggies with boiled sweet potato and my stomach aches. I’m finally passing solid stool but I can’t eat anything without having indigestion. I feel awful all day.
    Never Give Up!

  6. #6
    You need to see a physician. My best guess is that you have gastritis or an ulcer, most likely associated with over-use of your NSAID. Do antacids help? Are you taking an H2 blocker as described above? Have you had any very dark/black/tarry stools?

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

Similar Threads

  1. Having stomach/back issues
    By dlesh04 in forum Care
    Replies: 7
    Last Post: 04-25-2017, 09:01 AM
  2. Replies: 9
    Last Post: 01-08-2013, 02:13 AM
  3. Stomach issues again...
    By quadmarie in forum Care
    Replies: 34
    Last Post: 07-16-2007, 06:58 PM
  4. Stomach issues
    By Frankie in forum Care
    Replies: 5
    Last Post: 06-09-2006, 08:50 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •